• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Advice Please

B

boxedfrog

New member
Joined
Mar 18, 2009
Messages
3
Hello all. I am new and feel a little bad for joining just to ask a question but here goes.
I'm not entirely sure whats wrong with me as I havent yet asked my psychiatrist and have only recently started to be treated. I have been put on Olanzapine becaus I hear voices. I started on 2.5mg and then was upped to 5mg which I was told was a very low dose. I hear one main person and a confusing whispering from lots of individuals. The 2.5mg helped with the whispering and kind of moved it into the back ground, which I can kind of live with but the main person who talks properly has now started to become extremely aggressive and saying that going to see a doctor was weak and I should commit suicide. I have no intention of doing so and am in control but he is starting to get to me now. I am concerned what will happen if I tell the doctors about this because I dont want to go to hospital. I basically just wanted to ask advice from people with experience. Things are kind of getting a little confusing and I wondered if it could be the medication thats doing it?
Now that I re-read all this it sounds silly. Guess I just wanted to say it out loud really. Or type it even :)
 
A

Apotheosis

Former member
Hello & welcome.

Personally I have found 'alternative' perspectives more helpful.

There is Rufus May's site & the hearing voices network that you may find helpful -

http://www.rufusmay.com/

http://www.hearing-voices.org/

(or Google them)

Or the orthodox route is primarily meds. If you talk of 'symptoms' to the majority of psychiatrists; they will keep upping meds. I suppose 5mg is a low dose; but we are all of different 'make up'. I take a low dose of a med too. 5mg is still a dose that will be having an effect. These are a strong class of drugs.

The ball park for hospital admission is - 'a danger to themselves or others'.
 
B

boxedfrog

New member
Joined
Mar 18, 2009
Messages
3
Thanks for your advice Apotheosis, I will look at them sites
 

Similar threads

Top